MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-25
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that after the non-medtronic microcatheter was positioned at the m1 segment, pipeline flex with shield technology stent delivery began.Once the stent was in position, stent deployment was initiated.Upon retracting the microcatheter, the stent tip slowly opened, but the customer reported something unusual.The customer proceeded with advancing the delivery guidewire, and the stent tip opened.The stent was partially recaptured and withdrawn as a whole to the internal carotid artery, and after reaching the distal anchoring point, mid-stent deployment was performed.Throughout the process, the delivery guidewire was advanced to release the stent, and the stent opened smoothly, but there was an angulation at the c7¿c6 segment.The customer attempted to deploy the stent, but it could not be fully opened at the curved site.The customer continued to deploy more of the stent, recaptured it, performed increasing tension and decreasing tension maneuvers, but the stent still did not open, and kinking occurred.After approximately 30 minutes of attempts, the stent was replaced with a medtronic product.After replacing the stent and repeating the above operations, the procedure was completed successfully.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, ophthalmic artery segment aneurysm with a max diameter of 6 mm and a 5 mm neck diameter.The landing zone arterial diameter was 3.6 mm distally and 3.9 mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure reported significant contrast retention within the aneurysm, and the vessel remained patent.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices included: 6f 115cm puweisen guidecatheter, xt27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the stent failed to open due to a kink occurring in the middle segment, which prevented deployment.The cause of the stent kink was not confirmed; however, the customer reported vessel tortuosity and stent deformation.The section of the pipeline that did not open was the middle portion, and this section had been placed in a vessel bend when the failure occurred.Multiple attempts were made to open the pipeline, but these attempts were unsuccessful.
 
Additional Manufacturer Narrative
H3 product analysis: ¿drawing(s) referenced: n/a ¿as found condition: the pipeline flex shield braid was returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.¿damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.In addition, the middle section of the braid was found fully opened and no damage.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal and middle section as the device was resheated.In addition, the proximal and distal ends could not be identified.The pipeline flex shield braid was found fully opened.However, the root cause for damage could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.It was noted the patient's vessel tortuosity was moderate, which eliminates this factor out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis: ¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿drawing(s) referenced: n/a ¿as found condition: the pipeline flex shield braid was returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.¿damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.In addition, the middle section of the braid was found fully opened and no damage.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal and middle section as the device was resheated.In addition, the proximal and distal ends could not be identified.The pipeline flex shield braid was found fully opened.However, the root cause for damage could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.It was noted the patient's vessel tortuosity was moderate, which eliminates this factor out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24247520
Report Number2029214-2026-00215
Device Sequence Number15857500
Product Code OUT
UDI-Device Identifier00763000284282
UDI-Public(01)00763000284282(17)280615(10)D045504
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-25
Device Catalogue NumberPED2-375-25
Device Lot NumberD045504
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/05/2026
04/02/2026
Not provided
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/02/2026
04/27/2026
04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale